Alert archive / California / Small Craft Advisories in 2010

Small Craft Advisory 100, NWS Eureka, CA

December 5, 2010

NWS Eureka, CA issued this small craft advisory at Dec 5, 2010, 3:22 AM PST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Dec 5, 2010, 3:22 AM PST (11:22 UTC)
Expired
Dec 5, 2010, 9:00 AM PST
In force
6 hr
Issued by
NWS Eureka, CA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Dec 5, 2:20 AM PST, 1 hour 2 minutes earlier.

Area forecast discussion, Dec 5, 2:20 AM PST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION...NATIONAL WEATHER SERVICE EUREKA CA
220 AM PST SUN DEC 5 2010

.SYNOPSIS...RAIN WILL DEVELOP FROM SOUTH TO NORTH FROM TODAY
AND TONIGHT. AFTER A BRIEF DRY PERIOD FROM MONDAY INTO PART OF
TUESDAY...PERIODS OF RAIN WILL DOMINATE THE REMAINDER OF THE WEEK.

&&

.DISCUSSION...QUESTIONABLE MODEL PERFORMANCE OVER THE PAST WEEK
OR SO CONTINUES.  BOTH GFS AND NAM SHOW THE STORM WHICH CURRENTLY
LIES OUT NEAR 35N 130W WILL SLIDE EASTWARD CROSSING THE NORTHERN
CA COAST IN THE FORM OF AN OPEN WAVE LATE TODAY FOLLOWED BY A
GENERALLY WESTERLY ZONAL FLOW. THIS FEATURE SHOULD PROVIDE ANOTHER
ROUND OF RAINFALL AND HIGH ELEVATION SNOW TONIGHT. IN THE MEAN TIME
A DRY SLOT SHOULD KEEP THE REGION FAIRLY DRY THROUGH THE DAY TODAY...
ALTHOUGH A FEW LIGHT SHOWERS OR SPRINKLES ARE NOT OUT OF THE
QUESTION. GIVEN THE CONTINUED SOUTHERLY FLOW DID UP THE COASTAL TEMPS
A TAD BUT ONLY SUBTLE CHANGES MADE TO THE POPS AND QPF FOR THE NEXT
24 HOURS.

FROM PREV DISCUSSION: MONDAY THRU SATURDAY...THE TROUGH EXITS AND
THINGS DRY OUT QUICKLY. POPS FOR THIS PD WERE DECREASED
SIGNIFICANTLY. THE NEXT FRONTAL SYSTEM APPROACHES TUESDAY
AFTERNOON...APPROXIMATELY. GFS BACKED OFF ITS PREVIOUS SOLUTIONS AND
NOW BRINGS THE FRONT IN LATER TUESDAY NIGHT...WHILE THE EUROPEAN
CONTINUES TO BE FASTER. EITHER WAY...TIMING HAS BEEN AND WILL
CONTINUE TO BE A PROBLEM WITH THIS SYSTEM AND SEE NO REASON TO
FOLLOW THE MODELS AROUND AS THEY STRUGGLE TO FIGURE OUT WHAT'S GOING
ON. THEY'RE HAVING ENOUGH TROUBLE PRODUCING VIABLE 6-HR FORECASTS
RIGHT NOW. IF THERE IS ANY TREND IN THE GUIDANCE IT IS IS TO BRING
TUESDAY'S FRONT IN LATER AND THIS IS REASONABLE GIVEN THE MATURE LOW
PRESSURE SYSTEM THAT WILL BE OFFSHORE. CLARK

&&

.AVIATION...RADAR SHOWS A FEW SHOWERS ACROSS NORTHWEST CA THIS
MORNING. EXPECT MINIMAL IMPACT TO THE TAF SITES...WITH MVFR POSSIBLE
IN SOME OF THE HEAVIER SHOWERS. OTHERWISE...VFR IS FORECAST FOR THE
TAF SITES TODAY. CONDITIONS WILL DETERIORATE TO MVFR LATE AS SHOWERS
OVERSPREAD THE AREA. STROZ

&&

.MARINE...A SOMEWHAT TRICKY MARINE FORECAST THIS MORNING. TO START,
BUOYS ARE SHOWING SOUTH SWELL BECOMING DOMINANT AS BACKGROUND WEST
SWELL GRADUALLY DIMINISHES. AN AREA OF LOW PRESSURE WILL PASS TO THE
WEST OF THE WATERS TODAY, BRINGING NEAR GALE CONDITIONS TO THE
SOUTHWEST PORTION OF OUR WATERS. CHOSE TO EMPHASIZE THIS AS A HIGH
END SCA IN THE PRODUCTS BECAUSE THERE IS A LOT OF UNCERTAINTY
REGARDING THE STRENGTH AND COVERAGE OF THE GALE FORCE GUSTS.
REGARDLESS, THIS WILL HAVE TO BE MONITORED TODAY. AS THIS LOW PASSES
TO OUR WEST THE SOUTH SWELL ASSOCIATED WITH IT WILL REMAIN DOMINANT.
THE NEXT PROBLEM WILL BE A FRONT APPROACHING THE WATERS. SOUTH WINDS
AHEAD OF THE FRONT WILL INCREASE TO GALE FORCE MONDAY AND LAST
THROUGH WEDNESDAY. ISSUED A GALE WARNING FOR THE NORTHERN OUTER
WATERS AND A WATCH FOR THE SOUTHERN OUTER WATERS, THOUGH WOULD NOT
BE SURPRISED TO SEE THE WATCH UPGRADED AS MODEL AGREEMENT INCREASES
OVER THE NEXT DAY. MODELS ARE IN GOOD AGREEMENT SHOWING NEAR STORM
FORCE GUSTS TUESDAY NIGHT OVER THE EXTREME NORTHWEST PART OF OUR
WATERS, SO THIS WILL HAVE TO BE WATCHED BECAUSE SEAS MAY BE
UNDERDONE. ON TOP OF THIS SEAS WILL BECOME MIXED TOO. THE SOUTHERLY
WINDS WILL GENERATE STEEP SHORT PERIOD WAVES. ADDITIONALLY, THE LOW
PRESSURE LINKED TO THIS FRONT WILL GENERATE A WEST SWELL THAT WILL
MOVE THROUGH THE WATERS TUESDAY ONWARD. EITHER WAY THE SEAS WILL BE
HAZARDOUS. WINDS WILL DIMINISH AS THE FRONT PASSES ON WEDNESDAY BUT
THE WEST SWELL TRAIN WILL BUILD TO NEAR 20 FT SHORTLY AFTER AND THEN
GRADUALLY SUBSIDE. STROZ

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...
GALE WARNING MON THROUGH WED PZZ470.
GALE WATCH MON EVE THROUGH WED PZZ475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Dec 4, 3:44 AM PST, 23 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
344 AM PST SAT DEC 4 2010

CAZ001>004-076-051145-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
344 AM PST SAT DEC 4 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 4, 9:05 PM PSTSmall Craft AdvisoryEKA17 hr
Dec 5, 3:22 AM PSTGale WatchEKA10 hr
Dec 5, 3:22 AM PSTGale WarningEKA3 days
Dec 5, 1:45 PM PSTGale WarningEKA13 hr
Dec 5, 1:45 PM PSTSmall Craft AdvisoryEKA13 hr

Nearby

Small Craft Advisories in California, 2010Every small craft advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.